MAUDE Adverse Event Report: STRYKER GMBH T2 ALPHA FEMUR ANTEGRADE - FEMORAL NAIL GT, LEFT D10X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH T2 ALPHA FEMUR ANTEGRADE - FEMORAL NAIL GT, LEFT D10X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23311036S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: "primary surgery with t2a-gt was performed on a patient with a femoral trochanteric fracture on (b)(6) 2024.The patient was admitted again because of a nail fracture on (b)(6) 2025.A revision surgery is scheduled on (b)(6) 2025 to insert a t2a-pf nail after removal of the fractured nail.".
 
Additional Manufacturer Narrative
The reported event could be confirmed with the provided x ray images in which we can see that the implant nail is broken.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Hcp opinion on the received x-ray images: "little information is provided besides the x-rays.The nail broke approximately 6 months after implantation.The first x-ray (direct post-operative) show a (mal-) reduced fracture where there seems to be a significant fracture still.Unfortunately we only have one direction.The second x-ray shows the broken nail, and little to no signs of consolidation over time.Even though it is just 6 months bone healing is not happening, which could be related to the large fracture gap, the subsequent continuous movement in the fracture parts probably contributed to the failure of the nail because of metal fatigue.The general conclusion applies here: based on the provided information, the root cause of the reported event is multifactorial: the location of the fracture and the technical aspects of the surgical procedure contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution and therefore, the breakage of the implants." based on the hcp opinion on the provided x-rays, the root cause of the reported event is multifactorial as stated above.There are no signs of bone healing in the received x-rays which could be related to the large fracture gap.Patient activity levels post-op may also have contributed to an inadequate load distribution and the subsequent continuous movement in the fracture parts probably contributed to the failure of the nail because of metal fatigue.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
T2 ALPHA FEMUR ANTEGRADE - FEMORAL NAIL GT, LEFT D10X360MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22564801
Report Number0008031020-2025-01291
Device Sequence Number3811011
Product Code HSB
UDI-Device Identifier07613327289367
UDI-Public(01)07613327289367(11)221208(17)321130(10)K05462A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23311036S
Device Lot NumberK05462A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown